MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA MAXZERO; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 383551
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported by customer that needle through catheter wall, occurred during insertion.Verbatim: complaint via email.Email(s) attached.Needle through catheter wall occurred during insertion.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and sample submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the sample.Analysis of the sample showed a needle pierced through the catheter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.A simulation was completed by reinserting the cannula while the catheter was partially in the skin.It was observed that the reinsertion of the cannula recreated the same results of photo.There was no abnormality during the production run based on the device history record review.The needle through catheter was recreated with reinsertion of the needle halfway through the catheter.As mentioned in the product instructions for use (ifu); if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur.No traces of difficult retraction were observed as the sample was already activated and the cannula was not bent.

Brand Name
NEXIVA MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24984232
Report Number2243072-2026-00310
Device Sequence Number9535519
Product Code FOZ
UDI-Device Identifier00382903835515
UDI-Public(01)00382903835515(11)250630(17)280630(10)5175336
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383551
Device Lot Number5175336
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown